Real problems with sweating

Hi I am new to this site and have had an overactive thyroid for over two years (I have had this happen three times in the past but it has cleared up after Carbimazole treatment). This time was different in that I felt so ill with it, terrible shakes, aching eyes, and very painful muscles at the front of my lower legs. I have now been on Carbimazole for over two years, but I am still sweating really badly if I undertake any form of exertion, and yet my blood tests are fine. I dance (jive dancing) and find that during dancing, I really overheat and after dancing it takes me at least 2 hours to stop sweating - its so embarrassing. I am post menopausal, and do have hot sweats and night sweats, but this is something else. If I become anxious I tend to overheat as well - I am being treated for anxiety due to my hyperthyroidism. Does anyone have the same problem, or know how to control this?

5 Replies

  • I used to have sweats, still do sometime - for no reason at all sometimes but often when I am in a coffee shop having a hot drink - and believe me I am way past the menopause!

    The trouble is I seem to get cold very easily too which is also a total pain. I always wear layers so that I can strip off and I try to have a bottle of water in my bag so that I can have a cold drink. Running my wrists under cold water for a while helps too - assuming there is a handy tap that is.

    I also have a neck scarf thing I got from an outdoor shop which is great for summer, it has beads in it that expand when you put them in cold water and they swell up and keep very cold, you can dry it out and use it again and again.

  • Your neck scarf sounds interesting where did you get it from?

  • I got in a local outdoor shop - not one that is part of a chain. I threw away the box but I think it is probably this one

  • Do you have any other hyper symptoms? What dosage of Carbimazole are you on?

  • No Silver Fairy - I feel fine apart from feeling the heat - I am on 10mg CBZ per day and have been for over two years, and my meds seem fine. My T3 was 32 when I was so unwell.

You may also like...